OBJECTIVE: To report the rapid onset of adrenal insufficiency and subsequent development of Cushing syndrome precipitated by a CYP3A4-mediated drug-drug interaction that may have been enhanced by the presence of cystic fibrosis (CF)-related liver disease. CASE SUMMARY: A 9-year-old girl with CF and cirrhosis experienced a decline in lung function that led to a diagnosis of asthma. After initiation of asthma therapy with inhaled fluticasone 110 μg/actuation, the patient experienced improvement in lung function to baseline. Seven weeks after the initiation of inhaled fluticasone, she developed vaginal candidiasis and was prescribed fluconazole 100 mg/day, a CYP3A4 inhibitor. Three days after starting fluconazole, she developed polyuria and polydipsia and was found to have severe hyperglycemia, which led to the diagnosis of Cushing syndrome. Fluticasone was discontinued, and the patient's adrenal function normalized. DISCUSSION: Patients with CF are commonly prescribed complex medication regimens that may affect drug metabolism. CYP3A4 inhibitors may significantly decrease metabolic clearance in patients using chronic inhaled corticosteroids. Iatrogenic Cushing syndrome has been reported in patients with CF treated concomitantly, and for extended duration, with inhaled corticosteroids and CYP3A4 inhibitors. This case highlights rapid onset of adrenal insufficiency in a patient with CF-related liver disease treated briefly with a moderate CYP3A4 inhibitor. Use of the Horn drug interaction probability scale indicates that the interaction between fluticasone and fluconazole was probable. CONCLUSIONS: CYP3A4-mediated drug interactions represent a significant risk in patients treated with long-term inhaled corticosteroids. The presence of clinically significant CF-related liver disease may enhance this risk.